Jump to content
Important Survey - Please Participate ×

Taper off clonazapam


[Br...]

Recommended Posts

Does using valium help with clonazapam tapering?  How many did the ashton manual method and used valium or just did very slow small dose reductions of clonazapam? 

How do you know if you are having tolerance withdrawal or just added anxiety?

If you updose to 3mg after never going above 1.5mg of clonazapam can you go back to 1.5 mg without withdrawal?

I am very grateful for all the help on here and the information.

I had no idea what this drug was doing to me-for several months I have been saying I feel like I am having early onset dementia and hearing and memory loss.

 

Any taper advice is greatly appreciated.  And anyone with withdrawal tolerance experience I would love to hear your story.

Thanks so much

Link to comment
Share on other sites

I'm in the midst of tapering off of 3mgs of K and all I can say is if you can crossover to Valium try it and if you can't no problem, just easier to cut when you get lower. If you can go back to your 1.5mg dose and begin, do it. Make sure you have a good support system and take your time. I won't lie and tell you it's going to be easy but getting off will give you your life back. Best of luck!
Link to comment
Share on other sites

Hi Brooklyn,

 

I am tapering off of Klonopin. Many people taper off of Klonopin without crossing over to Valium. In my opinion a liquid taper is the easiest. I had major symptoms on cut and hold and just couldn't do it anymore.  I switched to milk and  I have very few symptoms. I'm living a pretty normal life, so far.

 

I am taking Gabapentin but that didn't help at all when I tapered 3 mgs in nine months. I got hit with every symptom out there, I think. I was on 1.5 mgs for two years and became tolerant to it and I became alarmed at the muscle twitches and updosed to 3 mgs.

 

It depends on how long you were on 3 mgs, whether you can go back to 1.5.

 

When I was above 1.5 mgs I did partial liquid and took the 1.5 mgs three times a day. At 1.5 I went to all liquid with no problem.

I think the less you move things around the easier it will be to taper off and you may be able to taper  faster.

 

 

Good Luck!

Jenny

Link to comment
Share on other sites

What is cut and hold? Also what does milk as in cows milk help with?

I only started 3 mg cause all of a sudden I had massive panic/anxiety attack and couldn't control it and the internist increased my dose to 3 mg...so yesterday was first day i took all three 1mg doses.  Today is my second day.

The thing is i take it at 6am and by ten i start having panic.  Am I having a reaction to the drug?  SHould I try to even out on 3mg daily before I taper?

The most I ever took for about three months daily was 1.5mg at night.

Then in the last three weeks I was going down to 1 and then .75 and then my anxiety had increased so I upped it to 1.5 or 1 depending on the day.  Now I realize i was probably withdrawal.

I don't want to take 1mg three times a day if it is only making me more panic/anxiety.

Any thoughts

Thank you so very much, i had no idea what this stuff did to me

Link to comment
Share on other sites

What is cut and hold? Also what does milk as in cows milk help with?

I only started 3 mg cause all of a sudden I had massive panic/anxiety attack and couldn't control it and the internist increased my dose to 3 mg...so yesterday was first day i took all three 1mg doses.  Today is my second day.

The thing is i take it at 6am and by ten i start having panic.  Am I having a reaction to the drug?  SHould I try to even out on 3mg daily before I taper?

The most I ever took for about three months daily was 1.5mg at night.

Then in the last three weeks I was going down to 1 and then .75 and then my anxiety had increased so I upped it to 1.5 or 1 depending on the day.  Now I realize i was probably withdrawal.

I don't want to take 1mg three times a day if it is only making me more panic/anxiety.

Any thoughts

 

 

Thank you so very much, i had no idea what this stuff did to me

 

Cut and hold is when you make a reduction in your dose and then hold until your withdrawal symptoms subside (I think 5-10% every 2 weeks or so it what is recommended, but I go by how I feel).  One day use does not mean you need to stay at that dose.  Personally, I would try to stabilize on 1mg or 1.5 mg and then gradually reduce your dose.  Good luck.  Have you only been on it for 3 months? 

Link to comment
Share on other sites

Hi Brooklyn,

 

I chose to taper off clonazepam without crossing over to Ativan. Using Ativan isn't necessarily for a successful taper; it's kind of a case-by-case personal choice.

 

I cut 1/8th pill every couple months (cut and hold technique) to reduce about 12% each time. That was fairly difficult, with severe psychological symptoms during each cut. Almost zero physical symptoms though, so I'm luckier than a lot of people on this forum. After I got down to one pill I switched over to liquid titration, which has been much easier. I highly recommend this technique if you are functional enough to do some mixing and measuring. It seems complicated at first, but it becomes routine. As far as I know, there's nothing special about milk for the suspension. I use water.

 

All of the literature I've read about benzo withdrawal says you shouldn't raise your dose unless absolutely necessary. They say it makes tapering more difficult in the long run. Maybe some have had a different experience? I can't speak about it personally, as I haven't increased my dose. If I feel bad, I just stop reducing and wait.

 

Hope this was helpful.

-Trin

Link to comment
Share on other sites

×
×
  • Create New...